Antidepressants and an erectile dysfunction drug were accidentally packaged together
Yesterday, pharmaceutical drug company AvKare issued a voluntary recall of two different drugs that were mixed up in the factory and unintentionally packaged together. Apparently, 100mg tablets of sildenafil (the generic version of Viagra) and 100mg trazodone tablets (used to treat depression) ended up together in boxes, reported CNN. Here’s the lowdown on this messy Big Pharma mistake.
The pills were unintentionally swapped when they were bottled, so the boxes that are supposed to contain only one of these very different drugs actually contain both, reported CNN. Unfortunately, this is not like getting a surprise bonus, because both drugs can produce detrimental side effects, especially when taken without medical supervision and advice.
AvKare has not received any reports of adverse side effects since the mixup occurred, reported CNN. But consumers should be aware that taking sildenafil can pose health risks for those with underlying health issues. For example, it can dangerously lower blood pressure for those taking prescriptions containing nitrates. And trazodone can produce sedation, dizziness, constipation and blurred vision.
According to FDA’s announcement, the lots made it to distributors, wholesalers and consumers. The lots that are being recalled are sildenafil 100 mg tablet Lot 36884 with an expiration date of 03/2022 and trazodone hydrochloride 100 mg tablet lot 36783 with an expiration date of 06/2022. Consumers with questions about the recall can contact AvKARE at 1-855-361-3993.
Look, I know it’s tempting to laugh off this bit of corporate incompetence, but just imagine that you want to get it on and instead you wind up dizzy and constipated. Or that you are deeply depressed with an uncontainable boner. Either way, I think we can all agree that this episode of Black Mirror sucks.